helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
Waywrd1

Plain Old Levodopa- Still Available Anywhere?

9 posts in this topic

Mark-

Noticed something unusual at my last haircut.  I've been taking the blue 10/100's since Christmas, as a dye allergy test.  Weirdly, I tolerate the 10/100 better than I ever did the 25/100.  And, my hair has started to regrow.  This made everyone suspicious of the Urea Cycle possibility but also that I'm allergic/can't process the carbidopa.  Does anyone still sell plain levodopa anymore, in the US or even Internationally?

Waywrd1

Share this post


Link to post
Share on other sites

As far as I am aware there is no pharmaceutical company producing Levodopa anymore. After a quick search the only products I could find were via Amazon in the form of Pure Levodopa Mucuna Pruriens available through a variety manufactures. Since this is not considered a prescription is does not have to go through the rigorous testing of prescription medications. Also, the amount of this product needed to obtain the end result of relief of symptoms is umknown and will vary from person to person. It is also unknown if any, or all, of this product is able to cross the Blood-Brain-Barrier and work on the Dopamine stores in the Substantia Nigra portion of the brain.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Quick update- still looking into this.  Weight loss continues, 20-25 lbs.  Right Atrium is still enlarged. Not allergic to Carbidopa, onto Mayo Gastro (Unintended Weight Loss practice) to see if it's a liver/enzyme/neurotransmitter metabolites problem.

Share this post


Link to post
Share on other sites

Waywrd,

As always, thanks for the update because you know I am your Pharmacist. By chance did the check your QT Wave in your heart? I have been trying to piece together some information about a possible link between prolonged QT wave and Parkinson's Patients, which can cause them to faint.

as always, I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

The C/L saga continues.... and I'm still overachieving with side effects.  Weight is still off  20-25lbs.   As of September 2016,  I was in full menopause at the age of 41 and 65% of my hair had fallen out- that's how hard it is on my body.   By March on the lower dose, my hair started regrowing and my hormones are totally back to normal.  At Christmas I stopped the 25/100 and taking 10/100's, and immediately 70% of the side effects are greatly reduced.  Still have extreme fatigue though.   Cannot tolerate Comtan with the 10/100 to get more C/L through.  Caused yet another ER attack on new years eve no less.

Holter in March confirmed my bradycardia but I also now have tachycardia! HR is still up to 70-100 all day every day, when it never used to go over 70.  I've got my EEG's pre and post PD if you want to take a peek. Echo had originally indicated right ventricle. Cardiac MRI confirmed an enlarged right atrium, but no QT wave.  Specialist at the best heart hospital in the state (who only deals with right side heart issues) said they are always, always because of a functional issue/obstruction/drug intolerance affecting the lungs, liver, heart, kidneys or endo system.  He also didn't like my off kilter electrolytes, chronically low/ultra low potassium, high /very high chloride and amino acids which are also imbalanced. 

Saw Mayo drug allergists last week.  They said it's acting more like a hyper sensitivity/toxicity than an allergy.   Tomorrow I go back to Mayo to see Gastro for weight loss/liver review (which has all been "normal" with local specialists.)....  if not them, then I'm onto the Endo, Kidney people.

 

 

Share this post


Link to post
Share on other sites

oh, and I still have not energy in the muscles themselves.  My legs are always like after a hard run- quivering.

Share this post


Link to post
Share on other sites

Waywrd,

I am sorry to hear about your current situation. I know you are a fighter and will always find the brighter side of any situation. One of the things that has impressed me the most is that you are taking this step by step, organ system by organ system. That is hoe it needs to be done.

If there is ant thing I can do, please do not hesitate to contact me.

Share this post


Link to post
Share on other sites

Mark- I must thank you for encouraging me!  Your support is one of the things that's kept me going through the last 18 months, and to keep forcing the big M here in Minnesota do their d*amned job! 

I had an interesting experience today.  My internist is an MD but he's got his boards in integrative medicine, so he's a thinker. He gave me beta-blockers- he said the anxiety might also be reduced simply because it would slow my HR.  He wants to see if they make me feel better.  So, I started them today and felt 95% normal for 6+ hours!!  The C/L is definitely seriously screwing with my metabolism/heart rate.  Interestingly, the extreme muscle fatigue was also 80% reduced. I'm going to continue to take 1/2 pill for a week so see if I still get the same effect.

Obviously, I need to follow up with Endocrinology (who refused to give me the beta blockers a YEAR ago (because it was unlikely that the meds could cause this extreme of a reaction.  Let me tell you, I now have a major issue with those people....) and will continue the diagnostic with Gastro for unintended weight loss/rt side heart.  Do you think I need to continue with kidney?

Waywrd1

 

 

Share this post


Link to post
Share on other sites

Waywrd,

I discussed with someone in one of my forums about the use of Beta Blockers (Inderal-Propranolol) for use in PD patients for those exact reasons. I thought it was with you many moons ago, but I could be wrong. Like I have mentioned in past posts, many medications (ie. antidepressants in particular) can have multiple uses besides the use for depression. They can be used for anxiety, racing heart rate, nerve pain, OCD, phobias, PTSD, essential tremors, and bulimia to name a few.

Please keep me posted. I to am a thinker and one who does not even see the box.

Good luck.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0